MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN
Model Number G57449
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Per rep - (b)(6) 2023 - left access.Mid femoral vein.They stented the left iliac vein due to may thurner syndrome.The stent ended up migrating due to additional product being inserted into the body for the procedure.They were able to fixate the stent at the compression point and they laid another stent in to prevent migration.Per rep - (b)(6) 2023 - scheduled unilateral venogram with possible stent.Access to left mid femoral vein with 9fr sheath.Ivus and pre-balloon angioplasty was used.Physician went ahead and stented with a 16x140 zilver vena in the left common iliac vein and planned to extend with a 20 z stent into the ivc.While introducing the z stent introducer into the body, the patient moved on the table.The wire was pulled back and misplaced due to the patient moving.When using fluoro watching the z stent introducer advance, i noticed that the zilver vena stent had shifted up into the ivc and it looked like the wire was going through the strut of the stent and the z stent introducer ¿ i had told the physician to stop what he was doing so that would not advance the stent any further.We carefully planned out what we were going to do next to get the stent lower into the ivc.We took a 16mm bard atlas balloon and inflated in the stent to draw the stent distally, it took a couple of tried with the 16mm and 18mm balloon, but we were able to get the proximal edge of the stent to the middle of l1 segment and lined the distal segment of stent with an 18mmx100mm medtronic abre stent (extending into the left external vein).Md will follow up in 3 days with patient.Patient outcome : 6.3.1.1 did any unintended section of the device remain inside the patient¿s body? -no.If yes, please describe.6.3.1.2 was the patient hospitalized or was there prolonged hospitalization due to this occurrence? -no.6.3.1.3 did the patient require any additional procedures due to this occurrence? -no.If yes, please describe.6.3.1.4 did the product cause or contribute to the need for additional procedures? -no.If yes, please specify additional procedures and provide details.6.3.1.5 has the complainant reported any adverse effects on the patient due to this occurrence? -no.6.3.1.6 has the complainant reported that the product caused or contributed to the adverse effects? -no.Please specify adverse effects and provide details.Patient/event info - notes: prefix zvt7.3.91 are images of the device or procedure available? n/a, yes, no -investigators should reach to rep regarding images.3.92 did the patient have pre-existing conditions? n/a, yes, no -may thurner syndrome.If yes, please specify: 3.93 please describe the native state of the vessel (i.E.Was the anatomy tortuous? -may thurner syndrome.Was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other.If other, please specify: -may thurner syndrome.3.94 was a stent previously placed during previous procedures? n/a, yes, no -no.3.95 was the device used percutaneously? n/a, yes, no -yes.3.96 where on the patient was the percutaneous access site? -left mid femoral vein.3.97 was the access site jugular or femoral? n/a, jugular, femoral other -femoral.If other, please specify: 3.98 what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other? -may thurner.If other, please specify.3.99 was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral -ipsilateral.3.100 was pre-dilation performed ahead of placement of the stent? n/a, yes, no -yes 3.101 what was the target location for the stent? -left common iliac vein.3.102 details of access sheath used (name, fr size, length)? -boston scientific 9 fr, 11 cm 3.103 was the device flushed through both flushing ports before the procedure, as per ifu? n/a, yes, no -yes.3.104 details of the wire guide used (name, diameter, hyrdophyllic)? -boston scientific benson.035 by 180, not hydro.3.105 was resistance encountered when advancing the wire guide to the target location? n/a, yes, no -no.3.106 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no -no.3.107 if resistance was met, how did the physician address this? -n/a.3.108 did the tip of the delivery system cross the target location? n/a, yes, no -yes.3.109 did the user pull the handle towards the hub during deployment, per ifu? n/a, yes, no -yes.3.110 did the user push the hub during deployment? n/a, yes, no -no.3.111 did the user remove slack in the delivery system before deployment, per ifu? n/a, yes, no -yes.3.112 was the stent deployed smoothly / without resistance? n/a, yes, no -yes.3.113 was the stent fully deployed in the patient? n/a, yes, no -yes.3.114 was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no -yes.3.115 was post dilation performed after the placement of the stent? n/a, yes, no -no.3.116 was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no -no.3.117 what intervention (if any) was required? -none at this time.3.118 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -same procedure.3.119 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no -no.Please specify if yes.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key16655785
Report Number3005580113-2023-00039
Device Sequence Number5924207
Product Code QAN
UDI-Device Identifier10827002574493
UDI-Public(01)10827002574493(17)250707(10)C1957715
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2023
Report Date (Section F) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2025
Device Model NumberG57449
Device Catalogue NumberZVT7-35-80-16-140
Device Lot NumberC1957715
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/06/2023
Event Location Hospital
Date Report to Manufacturer03/29/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/31/2023
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexFemale